It may very well be caused by your mind! While seizures aren't considered an anxiety symptom, I had what I called head-spine seizures, which was diagnosed as psychosomatization, which I fully recovered from. But conversion disorder is another psychological condition which seizures can be caused by! You can look up "conversion disorder and seizures" for reasurance, but don't blow your condition out of proportion. All of these disorders are 100% curable!! Is this helpful?
Often, the onset of epilepsy (particularly discharges originating in the temporal lobe region) will present with anxiety/panic symptoms. It is not at all uncommon to find folks who have been misdiagnosed initially with a psychiatric disorder, given that the signs and symptoms of certain forms of epilepsy are often vague or non-specific in their presentation, and are often misinterpreted as anxiety neurosis or panic.
A 24-hr EEG is of value to exclude such a possibility, but it is not 100% flawless. Consider consultation with a neurologist and try to describe the symptoms in great detail. The greater the detail, the better. A solitary EEG generally will not pick up epileptic discharges, and hence measuring the activity over a span of 24 hours will have greater diagnostic value.
Conversion disorder is less frequent and has no known cure at the present time (in reference to patient49's comment above). The original poster makes no mention of dissociative fugue state.
thank you nursegirl6572 i dont have a history i was just worried that it can cause one if im having an anxiety atack. also i have a question do you know much about xanax ans how to reduce and stop without having withdrawls should i worry i only take .25 in the morning
Hello again! IMO, I wouldn't worry about seizures. It's only natural during an anxiety or panic attack to worry about big and bad things happening to us, with as intense as they are. Often times it feels as though your heart will just stop! Let me reassure you that while they are very scary, they are actually quite harmless.
As for the Xanax, a few things factor into if and how severe a withdrawal phenomenon you might experience. How long have you been taking the Xanax? Your dose is quite low, so that will help in the severity of symptoms. Generally speaking, shorter acting benzodiazepines are optimally indicated for either a short term course of treatment (a few weeks to a few months)....or to be taken "as needed", when panic/anxiety strikes, as a "rescue"type med. The reason for that is because; one, these types of meds cause a person to develop a "tolerance" to them, in which after taking them for a while, a person would require a gradually higher and higher dose to achieve the same therapeutic effect. Also, being that these medications DO cause a discontinuation syndrome (w/d), they are advised to be used short term in most cases.
If you want to consider stopping the Xanax, you'll need to discuss it with your doctor and plan for the most appropriate way to safely taper off the xanax under his/her guidance. NEVER JUST STOP TAKING IT ABRUPTLY ON YOUR OWN. That applies to pretty much any medication, but especially with benzos, they must be gradually reduced over an ample period of time to lessen withdrawals. It would be worth it to discuss other medication options with your doctor...and other ways to treat your anxiety....to either supplement a med, or as an alternative to a med. Therapy is an invaluable tool in the treatment of anxiety and anxiety disorders. Is anxiety new for you? Have you ever been officially assessed and diagnosed by a psychiatrist for your anxiety? If not, that is a great starting place.
Please let us know how you're doing and let us know how we can help. You will find a great deal of information and support here. You're not alone....we all know what you're going through and how rough it can be! Best of luck!!!!
thank you ive been taking .25 xanax everymorning because i take the train to work and thats were my anxiety hits ive been on it for about 7 months at the begining i only took it as needed now i can control my anxiety and would like to stop and take it only as needed. i only take it in themonring and thats it.. im worried about stopping
7 months isn't horribly long, but it's long enough. Make an appt with your doc to discuss changing the regimen from taking it once daily to "as needed". If it works for you....IMO, there is really no reason you still couldn't take it on those days (mornings) you need it.
Have you tried any other medication, like antidepressants? Therapy?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.